Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 354, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2000, 6:20 AM CDT for Franklin County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 6:20 AM CDT (11:20 UTC)
- Expired
- Aug 7, 2000, 7:00 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Franklin County, MO
The radar
The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS53 KLSX 071120
SVRSTL
MOC071-071200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 700 AM CDT
* AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF BEAUFORT...MOVING EAST AT 35
MPH.
* LOCATIONS IN THE PATH...
WASHINGTON
UNION
VILLA RIDGE
GRAY SUMMIT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3869 9138 3823 9139 3821 9079 3863 9076
3857 9092
LENNING/TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 7, 4:30 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT MON AUG 7 2000 WATER VAPOR IMAGERY CLEARLY DEFINES SHTWV DRAPED FROM N IL INTO W CNTRL MO ERY THIS MRNG...WHICH ALG WITH 30KT 85H FLOW IS SUSTAINING SML CNVTV AREA FROM NR STL INTO S IL. MEANWHILE...IN SMWHAT OF A REPEAT OF SUN MRNG...WAA HAS BEGUN TO GENERATE ELEVATED TSTMS NR SGF. FEEL THAT FOR THIS MRNG...COMBINATION OF SHTWV ENERGY AND 85H WAA WL KP SCTD CNVTN GOING OVR S SECTIONS OF CWFA. ATTM...N AREAS APRS TO BE FREE OF A PCPN THRT THRU MIDDAY. BIGGER QUESTION CONCERNS PCPN TRENDS THIS AFTN AND INTO ERY EVE AS FNTL BNDRY CURRENTLY NR I-70 CORRIDOR BGNS NWD RETREAT IN RESPONSE TO INCR SSW LO LVL FLOW. NGM PLASTERS ENTR AREA WITH PCPN...ALTHO LFT INFERRED FROM WAA PTRN WULD SUGGEST GRTST PCPN THRT MUCH FURTHER N INTO W IA. IT WULD APR THAT NGM IS INITIATING CNVTN NR/JUST N OF TOP...WHICH IN TURN GENERATES COOL MID LVL TEMPS THAT MDL IS KEYING ON TO GENERATE ADDL PCPN DURG THE AFTN. WHILE NOT SURE THIS IS CORRECT...LACK OF PCPN OVR AREA BY ETA AND AVN SEEMS XTRM IN OPPOSITE SENSE. ETA FCSTS K INDICIES NR 40 OVR MUCH OF AREA...AND STUDY MANY YRS AGO INDICATED SUCH VALUES GENLY LEADS TO SCTD AMS-TYPE CNVTN. MID LVL TEMPS ARE PROGGED TO BE WRM...BUT CERTAINLY NOT ENUF TO INHIBIT SFC-BASED CNVTN. MDLS DO AGREE THAT STG LT AFTN CNVTN SHUD LEAD TO AN MCS TNGT...BUT VARY CNSDRBLY WITH PLACEMENT. NGMS SWD PLACEMENT OF TDAS PCPN PLACES MCS CENTROID OVR NE MO...WHILE ETA AND AVN MUCH FURTHER N ACR E CNTRL IA. FOR NOW...WL STICK WITH GOING FCSTS AND KP HI CHC POPS OVR NE MO/W CNTRL IL...AND LET DAY SHIFT ADJ IF NECESSARY AS PCPN TRENDS DVLP DURG AFTN. MEANWHILE...LO POPS OVR RMNDR OF AREA TNGT AND TUE AS WK WAA PERSISTS ON N PERIPHERY OF UPR RDG. N SECTIONS OF FA GOT A QUICK SHOT OF DRIER AIR OVRNGT...BUT THIS SHUD RPDLY CHG LTR THIS MRNG AND AFTN AS FNTL BNDRY RBNDS NWD. WRM AND STEAMY AMS WL BLANKET THE ENTR AREA...AND BARRING UNFORECASTABLE EFFECTS OF RENEGADE CLDS AND STMS...HI SHUD BE IN THE 100 TO 105 RANGE ALG-S OF COU-STL LN. THIS WL PLACE STL METRO INTO CRITERIA FOR TDA. DUE TO UNCZERTAINTY OF CLDS AND PCPN IN LTR PDS...FOR NOW WL ONLY PUT HEADLINE OUT FOR 1ST PD. .STL...HEAT ADVSRY STL METRO TDA TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:36 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 39 min |
| Aug 7, 5:43 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| Aug 7, 7:09 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 51 min |
| Aug 7, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 44 min |
| Aug 7, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 47 min |
| Aug 7, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 47 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 45 min |
| Aug 7, 6:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 47 min |
| Aug 7, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 48 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 59 min |
| Aug 7, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.